hi my dad (68 years) has under
  hi my dad (68 years) has under

Total Views: 2207

hi my dad (68 years) has undergone a Turp sugery on 23rd Dec.He has been fitted with a cathether..He has been prescribed the following medicines (Pan 40 mg, levomac,augmentin 625 mg, chymoral fote)..He is taking it regularly...But the problem is he feels sleepy always and in a day sleeps for atleast 16 hrs (altough not so tight sleep)..am not sure of the reason why he feels so drowsy..can it be because of the tablets..also for info he was given spinal anaesthasia for the sugery..please advise..

PAST HISTORY : diabetic, Blood pressure...Also has heavy snoring problem...

2 Answers

Hi,

Spinal anaesthesia was given for the surgery for doing turp that had to be given. In many people the effect may last for a few days but it does not last for so long .

As far as the drugs given to your father is concerned,none of the drugs are such which can cause such a kind of sleeping attitude . Drugs given to him for hypertension might be causing this.

Does he have any history of heart disease ?

Patient asked followup Question: 10 years ago

Thanks Doctor..He doesnt have any history of heart disease..He uses diaprede M1 fo diabetes and Amlokind for Blood pressure.. Given the situation, will it be a good idea to consult a doctor...If yes then who can be the specialist who can help me out..

Hi,

I would recommend you to get a serum electrolyte done of your dad. If sodium levels comes out to be low then you have the cause and you will have to add a bit of salt in his diet and he will improve.

You can consult a urologist since all these problems you had were after the surgery.

Feel free to ask more question.

Have a similar question? Ask our top doctors now !
Matching Already Answered Queries

My mother is 75 yrs old and she regularly complains of pain in her joints for the the last 3-4 years.she has normal blood pressure and is not diabetic.kindly advise any blood tests and medications for her ?

  Doctor's Answer

Dear patient Your mother is suffering from post - menopausal senile osteoporosis. her bones have become weak due to deficiency of calcium and vitamin D. this usually occurs in old age and after menopause.get the following investigations done: dexa bone scan , vitamin D level , blood calcium , complete haemogram and blood urea.Consult a orthopaedic surgeon who will advise you medications according to your test reports. ...
Read Full Answer


My father is 78 years old and has been suffering from constipation for the last 2 years. He has also lost a lot of weight around 10 kgs in this time span. In the last couple of months he has been complaining that his abdominal muscles have torn due to bowel straining and now he says there is loss of muscle in his stomach area. Which is why when he lies down everything is fine but when he sits up and walks around he feels like he is carrying a weight in his stomach. After intake of food it becomes worse and he also gets bloating. We have done all possible tests - colonoscopy, CT scan, ultrasound sometime last year and everything was clear. The doctors gave a verdict of idiopathic constipation and left it at that. His blood work is fine, haemoglobin levels, cholestrol etc. He still suffers from constipation. His prostrate is enlarged but results are fine. What is the solution to his stomach muscle problem ? Is it lack of exercise, lack of protein ? He doesnt have a pot belly and has never had and had always been physically active and fairly slender.

  Doctor's Answer

Hi, History told by you favours irritable bowel syndrome ( IBS ). There are two alarming signs in your case : Firstly, loss of weight and that to10kg approx. Secondly, sensation of carrying a weight in stomach. Both of them do occurs in IBS. But to be on safer side,I would suggest you to go for colonoscopy again because it was done 1 yr back and symptoms have aggravated few months back. Treatments available for IBS - - Increase the level of physical activity. - Have regular meals and take t ...
Read Full Answer


hi my dad (68 years) has undergone a Turp sugery on 23rd Dec.He has been fitted with a cathether..He has been prescribed the following medicines (Pan 40 mg, levomac,augmentin 625 mg, chymoral fote)..He is taking it regularly...But the problem is he feels sleepy always and in a day sleeps for atleast 16 hrs (altough not so tight sleep)..am not sure of the reason why he feels so drowsy..can it be because of the tablets..also for info he was given spinal anaesthasia for the sugery..please advise..

  Doctor's Answer

Hi, I would recommend you to get a serum electrolyte done of your dad. If sodium levels comes out to be low then you have the cause and you will have to add a bit of salt in his diet and he will improve. You can consult a urologist since all these problems you had were after the surgery. Feel free to ask more question. ...
Read Full Answer


Hi , My dad is 68 years old.He is diabetic and suffering from blood pessure. Also he has Sleep apnea issues..Offlate he is sleeping excessively, speaks while sleeping and also speaks assuming that a person is nearby (while the person is nt in the vicinity)..What can be the reason for the same?..A friend of mine asked me to check sodium levels..If that has to be tested , should that be done before fasting...

  Doctor's Answer

Hi, You told me that your father is having hallucinations(he sees what is not there actually),these are commonly seen due to hyperosmolar, hyperglycemic , nonketotic syndromes. The cause of hallucination is usually rapid rise in blood sugar.(the cause might be some exisiting infection in body). I have never heard of hallucination due to electrolyte imbalance,however you may get it checked as(electrolyte imbalance) definitely can cause confusion. Rest if he has very high blood sugar, dehydrat ...
Read Full Answer


Will I be able to conceive and carry on with the pregnancy successfully. My Doctor has prescribed the following medicines : 1. Decdan 0.5 mg 2. Ovafar 50 mg 3. Inj hMG 75 IW (Im) - Humog Follicle Size in mm on Day 11 - 02.02.13 = 11x11 on Day 15 - 06.02.13 = ruptured Please explain what the follicle report indicates and why the above medicines have been prescribed to me

  Doctor's Answer

For detection of thrombophilias ,kindly get blood tests that are-anti thrombin 3,protein c,protein s,anti phospholipid antibodies-igg and igm,these tests are covered under thrombophilia screen offered by most labs and can be done without doctor prescription ...
Read Full Answer


Doctors Related to

Dr. Ritu Sethi

  • Gynecologist
  •  Gurgaon, India

Dr. Sameer Kad

  • Orthopedist
  •  New Delhi, India

Dr. Ramesh Madan

  • Internal Medicine
  •  New Delhi, India

Dr. Puneet Madan

  • General Physician
  •  New Delhi, India

Dr. Pravin Gore

  • Colon and Rectal Surgeon
  •  Mumbai, India

Dr. Gladson Uchil

  • ENT
  •  Bangalore, India

Dr. Alok Kalyani

  • Rheumatologist
  •  New Delhi, India

Dr. Sanjay Pandey

  • Homeopathist
  •  Kolkata, India

Dr. Anand Prakash Rao Ghorpade

  • Psychiatrist
  •  Bangalore, India

Dr. Shrenik Shah

  • Orthopedist
  •  Ahmedabad, India
Articles Related to
Get Answer from online doctors now !

Ask Doctor Online 24/7

Verified Panel of Certified Doctors
Complete Privacy, Stay Anonymous
Full Satisfaction Guaranteed

By proceeding i accept Terms and Conditions

11 Doctors online to answer your health query now! 11 Doctors online !